Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 7:54 PM EDT for Windsor County, Vermont. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 7:54 PM EDT (23:54 UTC)
- Expired
- Jun 19, 2007, 9:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Windsor County, VT
The radar
The Burlington radar (KCXX), 115 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:24 PM EDT | TSTM WND DMG | Royalton, VT | NUMEROUS TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 192354
SVRBTV
VTC027-200100-
/O.NEW.KBTV.SV.W.0036.070619T2354Z-070620T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
754 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDSOR COUNTY IN SOUTHERN VERMONT
* UNTIL 900 PM EDT.
* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STOCKBRIDGE TO TYSON...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BETHEL...NORTH SPRINGFIELD...SPRINGFIELD AND PERKINSVILLE AROUND
805 PM EDT.
READING AROUND 810 PM EDT.
SOUTH ROYALTON...WILGUS STATE PARK...WOODSTOCK AND SOUTH WOODSTOCK
AROUND 815 PM EDT.
WINDSOR AROUND 820 PM EDT.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4331 7282 4336 7282 4337 7276 4343 7273
4349 7279 4355 7279 4368 7269 4371 7281
4379 7278 4392 7281 4378 7230 4362 7233
4351 7241 4327 7243
$$
SISSON1 follow-up statement
000
WWUS51 KBTV 200059
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
857 PM EDT TUE JUN 19 2007
VTC027-200107-
/O.EXP.KBTV.SV.W.0036.000000T0000Z-070620T0100Z/
WINDSOR VT-
857 PM EDT TUE JUN 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR WINDSOR COUNTY EXPIRES AT 900
PM EDT...
SEVERE THUNDERSTORMS HAVE MOVED OUT OF WINDSOR COUNTY. SHOWERSS WILL
CONTINUE THROUGH 10 PM.
THESE STORMS PRODUCED WIND DAMAGE IN ROYALTON WITH NUMEROUS TREES
AND POWERLINES DOWN AT 824 PM.
LAT...LON 4331 7282 4336 7282 4337 7276 4343 7273
4349 7279 4355 7279 4368 7269 4371 7281
4379 7278 4392 7281 4378 7230 4362 7233
4351 7241 4327 7243
$$
SISSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:29 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 19, 7:29 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 729 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT BRINGING STRONG THUNDERSTORMS ALONG WITH GUSTY WINDS AND HEAVY RAINFALL... AND SOME HAIL. COOLER WEATHER WILL BE OVER THE REGION ON WEDNESDAY WITH HIGHS MAINLY IN THE 70S AND CLEARING SKIES...AS A RIDGE OF HIGH PRESSURE BUILDS SLOWLY EAST INTO THE REGION. A COLD FRONT WILL MOVE SOUTH FROM CANADA INTO THE REGION ON THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT TONIGHT. STRONG THUNDERSTORMS APPROACHING THE CHAMPLAIN VALLEY AT THIS TIME...WITH STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREAT. PRECIPITABLE WATER VALUES APPROACH AROUND 2 INCHES TONIGHT...SO ALSO A THREAT FOR LOCALLY HEAVY RAINFALL...ESPECIALLY FOR ANY SLOW MOVING STORMS. COMPOSITE RADAR LOOP SHOWING MORE THUNDERSTORMS UPSTREAM ACROSS WESTERN NEW YORK AND EASTERN ONTARIO AT THIS TIME. THESE STORMS ARE AHEAD OF THE COLD FRONT. && .SHORT TERM /WEDNESDAY NIGHT/... SOME RAIN SHOWERS TO LINGER OVER VERMONT EARLY WEDNESDAY MORNING... BEFORE SKIES TO BEGIN TO CLEAR OUT. A RIDGE OF HIGH PRESSURE WILL THEN BUILD NORTHEAST FROM THE OHIO VALLEY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTH FROM CANADA ON THURSDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON. WET BULB ZERO VALUES LOWER TO AROUND 6000-8000 FEET THURSDAY AFTERNOON...SO SOME THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL. SHOWERS AND SOME THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... FAIRLY QUIET DURING MUCH OF EXTENDED PORTIONS OF FCST AS MEAN SHORTWAVE RIDGING APPEARS TO BE THE PRIMARY GOVERNING FACTOR OF SENSIBLE WX CONDS ACROSS THE REGION. ANY LINGERING PCPN SHOULD END ACROSS NERN PORTIONS OF FA BY LATER FRIDAY...LEAVING GENERALLY FAIR/DRY CONDS FRI NIGHT INTO SATURDAY. WILL REINTRODUCE CHC THUNDER DURING THE FRIDAY DAYTIME PERIOD DUE TO MREF SOLNS STILL INDICATING COLD POOL TO -20C AT 500 HPA ACROSS ERN PORTIONS OF FA. PASSG OF UPPER TROUGH AND ATTENDANT SFC FRONT SAT NT INTO EARLY SUNDAY MAY PRODUCE SOME ADDL ENHANCED -SHRA ACTIVITY...THEN A RETURN TO DRY AND SEASONAL CONDS BY SUN EVENING INTO MONDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THROUGH THE NEXT 24 HOURS... WIDESPREAD DEEP CONVECTION TO CONTINUE AFFECTING THE FCST AREAS OVER THE NEXT 3-6 HOURS ALONG WITH LOCALLY STRONG SFC WND GUSTS/HVY RAFL AND ASSOC IFR/MVFR CONDS. THIS ACTIVITY TO EVOLVE INTO A LARGE STRATIFORM RAIN EVENT OVERNIGHT ACROSS THE DACKS/VT BEFORE TAPERING OFF BY SUNRISE AS SFC FRONT PUSHES SLOWLY ACROSS REGION. IFR/MVFR CONDS IN PCPN AND PATCHY FOG TO THEN SLOWLY END/LIFT AFTER 09-12Z AS MEAN SFC FLOW TURNS WNW AND BNDRY LYR DRYING OCCURS DURING DAYLIGHT HOURS ON WED. 00Z THURSDAY THROUGH SUNDAY... ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR CONDS EXPECTED. && .HYDROLOGY... LATEST AVBL ANALYSIS STILL SUGGESTING POTL FOR AXIS OF HEAVIER RAFL TO OCCUR TONIGHT ACROSS PORTIONS OF THE ADIRONDACKS AND POSSIBLY INTO WRN VT. ENHANCED DEEP CONVECTION ALONG WITH A GENERAL MERGING OF PRE-FRONTAL TROUGH AND ACTUAL SFC FRONTAL BNDRY OVERNIGHT TO OCCUR ACROSS THIS REGION. THESE FACTORS...COMBINED WITH HIGH FREEZING LVLS/DEEP WARM COAL DEPTH AND ANOMALOUS PWAT AXIS TO 2 SUPPORTS THIS ARGUMENT...AND CONDS WILL BE MONITORED CLOSELY. THIS SAID...FAIRLY DRY ANTECEDENT CONDS SHOULD PREVENT WIDESPREAD FLOOD THREAT...THOUGH LOCALIZED MINOR/POOR DRAINAGE FLOODING CERTAINLY POSSBL IN AREAS BENEATH MORE PROLONGED ACTIVITY THROUGH THE EVENING/OVERNIGHT HOURS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH SHORT TERM...WGH LONG TERM...JMG AVIATION...JMG HYDROLOGY...
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT TUE JUN 19 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-201930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 330 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE PONDING OF WATER IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO DO SO. BANACOS
In the hours before
Local storm report, Jun 19, 6:39 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
639 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG SARANAC 44.65N 73.74W
06/19/2007 CLINTON NY TRAINED SPOTTER
10 INCH TREE DOWN ON DOUGLASS ROAD IN SARANAC
&&
JNSpecial weather statement, Jun 19, 6:55 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 655 PM EDT TUE JUN 19 2007 VTZ003-016-200000- EASTERN FRANKLIN-ORLEANS- INCLUDING...BERKSHIRE...EAST BERKSHIRE...EAST ENOSBURG...ENOSBURG CENTER...JAY...MONTGOMERY...MONTGOMERY CENTER...NORTH TROY...SOUTH RICHFORD...STEVENS MILLS...TROY AND WESTFIELD 655 PM EDT TUE JUN 19 2007 AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF MONTGOMERY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR JAY BY 720 PM AND NEAR NORTH TROY BY 730 PM. LOOK FOR GUSTY WINDS TO 40 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING WITH THIS STORM AS IT CONTINUES ACROSS EASTERN FRANKLIN COUNTY...INTO WESTERN ORLEANS COUNTY THROUGH 8 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS THE AREA THROUGH 11 PM. BANACOS
Local storm report, Jun 19, 7:04 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
704 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG JOHNSON 44.64N 72.68W
06/19/2007 LAMOILLE VT TRAINED SPOTTER
LARGE LIMBS DOWN
&&
JOHNGSpecial weather statement, Jun 19, 7:36 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 736 PM EDT TUE JUN 19 2007 VTZ008-200030- WASHINGTON- INCLUDING...BARRE AND MONTPELIER 736 PM EDT TUE JUN 19 2007 AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 5 MILES SOUTHWEST OF WARREN...MOVING NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL BE NEAR ROXBURY...WAITSFIELD BY 750 PM...NEAR NORTHFIELD FALLS...NORTHFIELD BY 800 PM...NEAR MONTPELIER...BERLIN BY 810 PM...NEAR EAST MONTPELIER...BARRE BY 820 PM AND NEAR PLAINFIELD BY 830 PM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PEA SIZE HAIL. BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED ACROSS WASHINGTON COUNTY THROUGH 830 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. BANACOS
Local storm report, Jun 19, 7:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
738 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG BENSON 43.71N 73.31W
06/19/2007 RUTLAND VT LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
SISSONSpecial weather statement, Jun 19, 7:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 748 PM EDT TUE JUN 19 2007 NYZ026-029-087-200045- NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- INCLUDING...CANTON AND OGDENSBURG 748 PM EDT TUE JUN 19 2007 AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 6 MILES SOUTH OF CHIPPEWA BAY...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE 6 MILES SOUTHEAST OF EDWARDSVILLE BY 810 PM...NEAR DE KALB BY 830 PM...NEAR PYRITES BY 840 PM AND NEAR CANTON BY 850 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. WIND GUSTS AROUND 35 MPH ARE EXPECTED TO ACCOMPANY THE THUNDERSTORMS ACROSS ST. LAWRENCE COUNTY. BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:38 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 67 min |
| Jun 19, 5:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 63 min |
| Jun 19, 6:34 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille | 41 min |
| Jun 19, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 89 min |
| Jun 19, 7:21 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 39 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.